Alert archive / Alabama / Flash Flood Warnings in 2022
Flash Flood Warning 34, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 14, 2022, 2:51 AM CDT for Russell County, Alabama. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2022, 2:51 AM CDT (07:51 UTC)
- Expired
- Jul 14, 2022, 7:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 62 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161
WGUS54 KBMX 140751
FFWBMX
ALC113-141100-
/O.NEW.KBMX.FF.W.0034.220714T0751Z-220714T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
251 AM CDT Thu Jul 14 2022
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Russell County in southeastern Alabama...
* Until 600 AM CDT.
* At 251 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Seale, Russell County Sports Complex, Uchee, Ladonia,
Parkmanville, Hatchechubbe, Phenix Drag Strip and Ladonia Sports
Complex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3216 8503 3214 8525 3239 8543 3241 8543
3241 8533 3247 8533 3247 8508 3224 8499
3217 8503
FLASH FLOOD...RADAR INDICATED
$$
87/Grantham1 follow-up statement
213
WGUS54 KBMX 141052
FFWBMX
ALC113-141230-
/O.EXT.KBMX.FF.W.0034.000000T0000Z-220714T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
552 AM CDT Thu Jul 14 2022
The National Weather Service in Birmingham has extended the
* Flash Flood Warning for...
Russell County in southeastern Alabama...
* Until 730 AM CDT.
* At 552 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 6 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Seale, Russell County Sports Complex, Uchee, Ladonia,
Parkmanville, Hatchechubbe, Phenix Drag Strip and Ladonia Sports
Complex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3216 8503 3214 8525 3239 8543 3241 8543
3241 8533 3247 8533 3247 8508 3224 8499
3217 8503
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 12:48 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 14, 12:48 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1248 AM CDT Thu Jul 14 2022 .UPDATE... For 06Z Aviation. && .SHORT TERM... /Updated at 0723 PM CDT Wed Jul 13 2022/ Radar imagery at this hour has convection from Roanoke to Livingston. The convection at this point was generally being driven by outflows. The main outflow has almost exited the area southward and instabilities have been reduced. Therefore, the Severe Thunderstorm Watch is not longer in effect for Central Alabama. But the convection may go on for a few hours, just lesser intensity. A cold front was lurking to our north this evening. Behind the front, dew points were observed well into the 60s and even 50s. The front will become more wavy with time, but some of the drier surface air will make it into the far northern reaches of the area. This effectively pushes the mean moisture layer southward and holding the best rain chances south of Thursday. 75 Previous short-term discussion: /Updated at 1246 PM CDT Wed Jul 13 2022/ Thursday. Not much will change aloft on Thursday as the forecast area remains beneath a mid-level weakness. The lack of meridional forcing, as is typical in our summer months, will allow the surface front to stall roughly parallel to the I-20 corridor. The result will be increasing clouds again Thursday with a growing coverage of showers and storms. The greatest potential will be across the south, but activity is expected to work northward into the Central Counties during the afternoon. Winds will be southeast at 4-8 mph. Highs will range from the mid 80s in the higher elevations east to the low 90s west. 05 .LONG TERM... /Updated at 0218 PM CDT Wed Jul 13 2022/ Friday through Tuesday. Rain chances will be fairly limited Friday through Sunday as the upper trof axis on the southeast side of the upper ridge shifts southward into southern Georgia and northwest Florida. Better rain chances will be across the southeast counties each day. On Sunday, a short wave trof will push southward through the Ohio Valley region. The trof axis will get close enough to north Alabama Sunday night for an increase in rain chances across the northwest counties. The trof axis will weaken as it shifts southward towards the Gulf Coast early next week, but enough energy for above normal rain chances Monday and Tuesday. 58/rose Previous long-term discussion: /Updated at 0344 AM CDT Wed Jul 13 2022/ Friday through Tuesday. A mid-level trough axis will extend southwestward from the Carolinas to the northern Gulf Coast on Friday. At the surface, a weak front is expected to linger across the southern portions of the forecast area, where PWAT values could be close to 2 inches. There is model disagreement regarding the position of the front, but it appears that enhanced rain chances will be found mainly along and south of US Highway 80. The advection of drier air across the north all but ensures areas north of I-20 will remain dry. There is sizable disagreement between the GFS and ECMWF for the weekend, with the GFS more aggressively developing an upper-level trough over the region. Confidence in this scenario is too low to warrant an increase in rain chances above our current forecast through the weekend. Diurnal convection should be isolated or scattered across the forecast area based on the ECMWF. Better agreement is found on Monday and Tuesday with the ECMWF joining the GFS in the development of an upper-level trough. A wide swath of south to southwesterly flow could result in widespread showers and storms each day. 87/Grantham && .AVIATION... 06Z TAF Discussion. The main boundary has drifted to the south and is now near the I-85 corridor. We do have some showers and storms developing near AUO as of this hour and will continue to see a slight chance in the south overnight. Did not include in TAFs at this time as the chances remain low but will amend if needed. Diurnal showers and storms develop again by late morning (after 15z) and continue through the afternoon/evening. Latest guidance indicates the best chances across the south and may need to lower the chances for the northern sites. Continued with afternoon prob 30 in the north for this set but could reduce that even more with the 12z set of TAFs. 16 && .FIRE WEATHER... Most of the showers and storms on Thursday will be confined to areas south of I-20, with the activity on Friday mainly along and south of I-80. 20 foot winds will be light and variable through Thursday, generally 5 mph or less. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 88 67 91 68 91 / 30 10 10 10 20 Anniston 87 69 90 69 90 / 40 20 20 10 20 Birmingham 88 71 92 72 92 / 40 10 10 10 20 Tuscaloosa 91 71 93 72 93 / 40 10 10 10 20 Calera 87 71 91 71 91 / 50 20 20 10 20 Auburn 85 70 88 70 88 / 70 30 50 20 30 Montgomery 88 72 92 72 92 / 70 30 50 10 30 Troy 87 70 88 70 89 / 80 40 60 20 40 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 14, 1:02 AM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 102 AM CDT Thu Jul 14 2022 ALZ011>015-017>050-150915- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 102 AM CDT Thu Jul 14 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Patchy dense fog may reduce visibilities to less than one mile at times through 9 AM across portions of northwestern Alabama. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:22 AM CDT | Dense Fog Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 7 hr |
| Jul 14, 2:30 AM CDT | Areal Flood Advisory | BMX | Lee, Russell | 5 hr |
| Jul 14, 5:20 AM CDT | Flash Flood Warning | BMX | Lee | 3 hr |
| Jul 14, 5:57 AM CDT | Areal Flood Advisory | BMX | Bullock, Elmore, Macon, Montgomery, Tallapoosa | 3 hr |
| Jul 14, 6:40 AM CDT | Flash Flood Warning | BMX | Elmore, Montgomery | 3 hr |
| Jul 14, 10:20 AM CDT | Areal Flood Advisory | BMX | Montgomery | 3 hr |
| Jul 14, 10:23 AM CDT | Special Weather Statement | BMX | Jefferson | 37 min |
| Jul 14, 10:59 AM CDT | Areal Flood Advisory | BMX | Jefferson | 2 hr |
| Jul 14, 4:09 PM CDT | Special Weather Statement | BMX | Chambers, Tallapoosa | 36 min |
| Jul 14, 4:27 PM CDT | Special Weather Statement | BMX | Pickens | 33 min |
| Jul 14, 4:59 PM CDT | Special Weather Statement | BMX | Pickens | 31 min |
Nearby
Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.